5 doctors weighed in:

What should I do if id two rounds of Accutane and my acne is just as bad as before? I know efficacy dec each time so is a 3rd course going to help?

5 doctors weighed in
Dr. Joseph Eastern
Dermatology
3 doctors agree

In brief: Inadequate treatment

If your acne truly is "just as bad" after 2 courses, that's a very unusual situation; i've never seen it in 30+ years of prescribing accutane.
Your dosage or duration of treatment may have been inadequate. With slow responders i add an antibiotic, usually ampicillin, to speed things up. You might try seeing a dermatologist with more Accutane experience, or one equipped to do levulan treatments.

In brief: Inadequate treatment

If your acne truly is "just as bad" after 2 courses, that's a very unusual situation; i've never seen it in 30+ years of prescribing accutane.
Your dosage or duration of treatment may have been inadequate. With slow responders i add an antibiotic, usually ampicillin, to speed things up. You might try seeing a dermatologist with more Accutane experience, or one equipped to do levulan treatments.
Dr. Joseph Eastern
Dr. Joseph Eastern
Thank
Dr. Nela Cordero
Pediatrics
1 doctor agrees

In brief: SEVERE ACNE

You must be under the care of a dermatologist as Accutane has several side effects.
It can affect your blood, liver, increase lipid levels, dry eyes and mucous membranes, back and joint stiffness, depression and suicide. So if not helping why risk the above problems? Treatment last 16 to 20 weeks.

In brief: SEVERE ACNE

You must be under the care of a dermatologist as Accutane has several side effects.
It can affect your blood, liver, increase lipid levels, dry eyes and mucous membranes, back and joint stiffness, depression and suicide. So if not helping why risk the above problems? Treatment last 16 to 20 weeks.
Dr. Nela Cordero
Dr. Nela Cordero
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors